Estradiol Vaginal Cream
Has anyone experienced bad side effects from using Estradiol cream? My urologist wants me to take it for very frequent nighttime urination. Anyone have hair loss that you believe is from using iti? Thank you.
Interested in more discussions like this? Go to the Women's Health Support Group.
No, according to the Mayo gynecologist, it was caused by poor bloods supply in the nether region (no sexual activity. That is the reason why I now have to apply estrogen cream to prevent it in the future.
No but I swear it gives a vaginal infection. I am postmenapausal and keep having bacterial infections here and there. Cant figure it out.
I was put on it by a nurse practioner at the gyn's office. not only did she misdiagnose me with lichen sclorus, she gave me this cream to use twice a week. the next morning, i would itch like crazy. i ended up seeing a actual gyn a really good gyn when she examined me she told me she was almost certain i did not have lichen sclorus but rather lichen simplex scholus. which is not a permadent thing and does not lead to vulver cancer. she also ordered a trans vaginal ultrasound. i feel very lucky i saw her. not only that but i actually prefer to see a doctor compared to a nurse practioner. just my personal preference. As for the cream, awful! and i am premenapausal and not sexually active.
I take estradiol cream as needed for dryness and irritation. It works great and keeps me from getting so many yeast infections. Note: I'm 49, had a partial hysterectomy at 35, and prolapse surgery around 40, and am sexually active.
I have a hard time to believe this. My medical specialty is infection control & prevention. Estrogen cream causes better blood supply, and better blood supply helps to fight infections.
Unless you introduce bacteria while applying the cream, it is very unlikely that the cream is the reason for your bacterial infections.
Your doctor should cultureize the bacteria causing your infection to see which strain it is.
no hair loss, but I've never had a yeast infection until starting the estradiol cream for vaginal atrophy. I can't help but think that it's the estradiol that's causing that.
I would like to add that it is often difficult to diagnose a yeast infection and it’s cause. Estradiol, which I have been using for years , IS a hormone and using it may cause a hormonal imbalance which could cause a yeast infection. Either a rise in estrogen levels or a decrease in levels is another causative factor. This might only be a one time occurrence. I read somewhere that there are more yeast infections (some mis diagnosed) after menopause. Some women think they have one when they don’t. As you suggested..the only way to find out is to have a culture done. I remember going for a culture to my female GYN years ago because I thought I had one when, in fact, I did not. She did ask me a lot of personal questions at that time. Contaminants of course might be the culprit.
So having a culture done before blaming something is the right way to go. It could be a coincidence…or not.